Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Took ipill after unprotected sex. Started spotting. Am I at any risk?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5613 Questions
My boyfriend and me had sex on 28 feb and not sure but the condom tore and he came inside me. As in this part of the world after pills arent available but somehow he got an ipill but took it only within 96hours where it was supposed to be taken within 72 hrs. A relief for me was last month my period was on 7th feb so it should have been on 5th this month ideally. Hence I believe I was on safe periods. But just to confirm I took the pill on 4th mar. 5th march night I had a couple of spotting seen in my panties and I was already having all symptoms of having periods but after the ipill I could see only 2 spots. And nothing during night and whole day today so far. I am worried doctor. Kindly let me know if I am ok and had not concieved doctor.
Posted Tue, 26 Mar 2013 in Pregnancy
Answered by Dr. Aarti Abraham 7 minutes later
Thank you for your query.

Firstly, you are right, if you have always had regular cycles, then you would mostly not be ovulating on the 28th of February, as that would be Day 22 of your cycle.
However, ovulation is not always predictable and varies from cycle to cycle, so you cannot be 100 % sure, though more than 90 % , I would say it was your safe period.
Next, the efficiency of an I pill dramatically decreases after 72 hours, so I dont think you can completely rely on that, in case you were ovulating.
Regarding the spotting, it commonly occurs after taking the I pill.
Also, the I pill is known to interfere with the normal menstrual cycle.
In some women, it delays the normal period by a week or so.

I would advise you to wait for one week more.
In case you do not get your normal periods by then, please take a home urine pregnancy test just to be on the safer side.
Please ensure protected sex in the future.

Take care, and feel free to ask further questions if any.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor